... 3 then woke one morning to find l had heavy limbs quivering in body pains and burning in hips and shoulder joints ?? I get tired easy please help me
Can you get side effects after 5 years of taking simvastatin was one 10mg for 2 years then 20mg for?
Added 26 Jun 2013:
I have told the doctor could it be the simvastatin and that l had a lot of the side effects and she said no it would happen at the start of taking it ????im not convinced
Added 26 Jun 2013:
I have been off the simvastatin for just over a month now still no change
I really doubt that the simvastatin is causing your problems. If you had just recently gone to the higher dose, it would be more likely. But you were on the higher dose for 3 years and the med for a total of 5. Is your doctor testing you to find out what is going on? Perhaps an autoimmune condition or osteoarthritis? I hope you can get a diagnosis soon so you can begin feeling better.
Dear paula m, Hello, and welcome. I'm just taking a wild guess here , and thinking the Simvastatin is taken for reducing Cholesterol levels? I was put on 20mg of Simvastatin for high cholesterol and triglycerides, a long while back, and had to change it, due to some of the reactions your explaining. I've heard others that cannot take it. I have a rare blood disorder, I was born with, that has always caused my cholesterol and triglycerides to go sky high. Me and m brother both. I was hospitalized with pancreatidus, due to elevated triglycerides. They said I had Type IV Hepertriglyceridis. My brother was hospitalized three times with it. So you definitely don't want to play around with high either one of them. I am on three medicines now, to try to bring them down to a halway normal level.
Vytorin 10/40, Tricor (generic-fenofibrate), and Niaspan ER 500mg.I believe it is very important to take your medicine to lower these, but if one medication is causing you to have such negative reactions, there are others to try. I strongly urge you to talk to your doctor about this as soon as possible. And If it's not for lowering either one of those... you still can be put on something else that wont give you such bad reactions. I truly know how it feels to have bad reactions to medicines thats suppose to help you. It's frusurating and sometimes you don't know what to do. That's why I believe it's vitally important to have a good Dr. that will listen and care for you with the utmost best intentions. They are still some out there. You take care of yourself, and I'm so very glad you wrote in about such an importantant question. I just hope I heled a bit anyway. take care, and God Bless. seekingserenity
Hello. I have some information you may want to take back to your doctor and get some tests done. And yes, you can have these symptoms. But even though he says no, why isn't he finding out why you do?
Although not completely correlated, the various Myositis diseases have been linked to taking long term statins in some individuals. Your symptoms sound very much like that disease. As it is rare, most doctors have never seen or or know how to diagnoses.
A blood draw should be done testing your ck levels, comp, CBC, thyroid, to start the list. If your ck is elevated or the AST ALT are out of bounds, you need further testing right away. They would confirm diagnosis through EMG and/or muscle biopsy and start you with prednisone to halt the disease. There are various forms. If you feel like you are walking through mud and have general muscle weakness, go see an endocrinologist and ask to be tested. There is a website called Myositis.org which has more descriptions and will help you decide if this ought to be explored. Rheumatologists will treat.
I say this, not to alarm, but because of the correlation and because of your symptoms. Truly, in a major hospital it took them days to figure it out by doctors who have actually seen the disease. I do hope this is not your cause. However, best to rule it out rather than not be treated. Let me know how you are doing. Should you develop problems swallowing or your body swells with fluids, be sure to get to an ER. Karen
- Simvastatin Information for Consumers
- Simvastatin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Simvastatin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 16 Dec 2010 • 1 answer
Posted 19 Dec 2011 • 2 answers
Has anyone experienced bad side effects from taking either Inderal or Lopressor or any side effects?
Posted 17 Jan 2012 • 1 answer
Posted 31 Oct 2012 • 3 answers
Posted 26 Mar 2014 • 3 answers